MAUDE Adverse Event Report: SEASPINE, INC EXPLORER TO SYSTEM; INTERVERTEBRAL FUSION DEVICE

SEASPINE, INC EXPLORER TO SYSTEM; INTERVERTEBRAL FUSION DEVICE
Model Number ET1-383210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A patient underwent spinal surgery consisting of seaspine' s explorer to system.The index surgery took place on (b)(6) 2023.On 19 june 2023 seaspine became aware that an et1-383210 height expansion, 9mm x 32mm x 10-14mm, 8 deg fractured during a case and was left in place in the patient.According to the customer this occurred when the implant was impacted and then rotated into place at l4/5.While rotating it fractured and was left in place.The surgery was completed, and the broken cage left in place.No parts are available for inspection.The hospital and surgeon are not expecting a response.While the initial report the an intra-operative fracture occurred was received on 07jun2023, information was received 19jun2023 regarding the status of the implant and that it was not retreived, indicating that this report was reportable.No root cause was identified as the device was left in situ upon fracture.There is no device for evaluation, and the x-ray images provided are not sufficient to determine the root cause.Review of labeling: possible adverse events bending, disassembly, or fracture of implant and components.
 
Event or Problem Description
A patient underwent spinal surgery consisting of seaspine' s explorer to system.The index surgery took place on (b)(6) 2023.On 19 june 2023 seaspine became aware that an et1-383210 height expansion, 9mm x 32mm x 10-14mm, 8 deg fractured during a case and was left in place in the patient.While the initial report the an intra-operative fracture occurred was received on (b)(6)2023, information was received 19jun2023 regarding the status of the implant and that it was not retreived, indicating that this report was reportable.According to the customer this occurred when the implant was impacted and then rotated into place at l4/5.While rotating it fractured and was left in place.The surgery was completed, and the broken cage left in place.No parts are available for inspection.
 
Additional Manufacturer Narrative
A patient underwent spinal surgery consisting of seaspine' s explorer to system.The index surgery took place on (b)(6) 2023.On (b)(6) 2023 seaspine became aware that an et1-383210 height expansion, 9mm x 32mm x 10-14mm, 8 deg fractured during a case and was left in place in the patient, indicating this complaint was now reportable.According to the customer this occurred when the implant was impacted and then rotated into place at l4/5.While rotating, it fractured and was left in place.The surgery was completed, and the broken cage left in place.No parts are available for inspection no root cause was identified as the device was left in situ upon fracture.There is no device for evaluation, and the x-ray images provided are not sufficient to determine the root cause.Review of labeling: possible adverse events, bending, disassembly, or fracture of implant and components.
 
Event or Problem Description
A patient underwent spinal surgery consisting of seaspine' s explorer to system.The index surgery took place on (b)(6) 2023.On (b)(6) 2023 seaspine became aware that an (b)(6) height expansion, 9mm x 32mm x 10-14mm, 8 deg fractured during a case and was left in place in the patient, indicating this complaint was now reportable.According to the customer this occurred when the implant was impacted and then rotated into place at l4/5.While rotating, it fractured and was left in place.The surgery was completed, and the broken cage left in place.No parts are available for inspection.

Brand Name
EXPLORER TO SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
taara maharaj
5770 armada dr.
carlsbad, CA 92008
7602165150
MDR Report Key17321969
Report Number3012120772-2023-00011
Device Sequence Number6365507
Product Code MAX
UDI-Device Identifier10889981206758
UDI-Public10889981206758
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberET1-383210
Device Catalogue NumberET1-383210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age61 YR
Patient SexFemale